Alert archive / Iowa / River Flood Warnings in 2024
River Flood Warning 13, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Jun 21, 2024, 4:24 PM CDT for Winneshiek County, Iowa. It took effect at Jun 22, 2024, 10:15 AM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2024, 4:24 PM CDT (21:24 UTC)
- In effect from
- Jun 22, 2024, 10:15 AM CDT
- Expired
- Jun 24, 2024, 1:00 AM CDT
- In force
- 39 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Major
County Winneshiek County, IA
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Spillville (SPLI4).
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05411600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
807
WGUS43 KARX 212124
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
424 PM CDT Fri Jun 21 2024
...The National Weather Service in La Crosse WI has issued a Flood
Warning for the following rivers in Iowa...
Turkey River at Spillville affecting Winneshiek County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued Saturday afternoon at noon CDT.
&&
IAC191-221700-
/O.NEW.KARX.FL.W.0013.240622T1515Z-240624T0600Z/
/SPLI4.3.ER.240622T1515Z.240623T0000Z.240623T1715Z.NO/
424 PM CDT Fri Jun 21 2024
...FLOOD WARNING IN EFFECT FROM SATURDAY MORNING TO EARLY MONDAY
MORNING...
* WHAT...Major flooding is forecast.
* WHERE...Turkey River at Spillville.
* WHEN...From Saturday morning to early Monday morning.
* ADDITIONAL DETAILS...
- At 3:30 PM CDT Friday the stage was 2.8 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 16.0 feet tomorrow
evening. It will then fall below flood stage early Sunday
afternoon.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
16.1 feet on 03/01/1965.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192
4317 9198
$$
Naylor3 follow-up statements
699
WGUS83 KARX 221549
FLSARX
Flood Statement
National Weather Service La Crosse WI
1049 AM CDT Sat Jun 22 2024
...The Flood Warning is extended for the following rivers in Iowa...
Turkey River at Spillville affecting Winneshiek County.
Upper Iowa River at Dorchester Hwy 76 affecting Allamakee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 1100 PM CDT.
&&
IAC191-230400-
/O.EXT.KARX.FL.W.0013.000000T0000Z-240624T1045Z/
/SPLI4.2.ER.240623T0000Z.240623T1200Z.240623T2245Z.NO/
1049 AM CDT Sat Jun 22 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Moderate flooding is forecast.
* WHERE...Turkey River at Spillville.
* WHEN...Until early Monday morning.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Saturday the stage was 5.0 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to rise above flood stage
this evening to a crest of 12.9 feet tomorrow morning. It
will then fall below flood stage tomorrow afternoon.
- Flood stage is 9.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192
4317 9198
$$
IAC005-230400-
/O.EXT.KARX.FL.W.0017.240623T1200Z-240624T2230Z/
/DCHI4.1.ER.240623T1200Z.240623T1800Z.240624T1030Z.NO/
1049 AM CDT Sat Jun 22 2024
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING TO MONDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Upper Iowa River at Dorchester Hwy 76.
* WHEN...From Sunday morning to Monday afternoon.
* IMPACTS...At 15.0 feet, Significant agricultural flooding begins.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 8.3 feet.
- Bankfull stage is 14.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 15.5 feet early tomorrow
afternoon. It will then fall below flood stage early Monday
morning.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4350 9125 4343 9123 4339 9152 4334 9161
4341 9161
$$
DTJ218
WGUS83 KARX 230239
FLSARX
Flood Statement
National Weather Service La Crosse WI
939 PM CDT Sat Jun 22 2024
...The Flood Warning continues for the following rivers in Iowa...
Turkey River at Spillville affecting Winneshiek County.
...The Flood Warning is extended for the following rivers in Iowa...
Turkey River at Elkader affecting Clayton County.
...The Flood Warning is cancelled for the following rivers in Iowa...
Turkey River at Garber affecting Clayton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this evening at 1045 PM CDT.
&&
IAC043-230345-
/O.CAN.KARX.FL.W.0025.240623T1619Z-240623T0239Z/
/GRBI4.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 PM CDT Sat Jun 22 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Turkey River at Garber.
* ADDITIONAL DETAILS...
- At 9:15 PM CDT Saturday the stage was 12.3 feet.
- Bankfull stage is 15.0 feet.
- Forecast...The river is expected to rise to a crest of 16.0
feet tomorrow evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131
$$
IAC191-231700-
/O.EXT.KARX.FL.W.0013.000000T0000Z-240624T1042Z/
/SPLI4.2.ER.240623T0409Z.240623T1200Z.240623T2242Z.NO/
939 PM CDT Sat Jun 22 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Moderate flooding is forecast.
* WHERE...Turkey River at Spillville.
* WHEN...Until early Monday morning.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Saturday the stage was 7.1 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 12.8 feet tomorrow morning.
It will then fall below flood stage tomorrow afternoon.
- Flood stage is 9.0 feet.
- Flood History...This crest compares to a previous crest of
12.9 feet on 03/19/1986.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192
4317 9198
$$
IAC043-231700-
/O.EXT.KARX.FL.W.0024.240623T1330Z-240625T1832Z/
/EKDI4.1.ER.240623T1330Z.240624T1800Z.240625T0632Z.NO/
939 PM CDT Sat Jun 22 2024
...FLOOD WARNING NOW IN EFFECT FROM SUNDAY MORNING TO EARLY TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Turkey River at Elkader.
* WHEN...From Sunday morning to early Tuesday afternoon.
* IMPACTS...At 12.0 feet, Minor flooding occurs in areas near the
river.
* ADDITIONAL DETAILS...
- At 8:45 PM CDT Saturday the stage was 9.4 feet.
- Bankfull stage is 12.0 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 12.7 feet early Monday
afternoon. It will then fall below flood stage early Tuesday
morning.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.5 feet on 07/22/2017.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
4298 9161
$$
Baumgardt083
WGUS83 KARX 231546
FLSARX
Flood Statement
National Weather Service La Crosse WI
1046 AM CDT Sun Jun 23 2024
...The Flood Warning continues for the following rivers in Iowa...
Turkey River at Elkader affecting Clayton County.
...The Flood Warning is cancelled for the following rivers in Iowa...
Turkey River at Spillville affecting Winneshiek County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional river and weather information is available at
www.weather.gov/lacrosse.
The next statement will be issued this afternoon at noon CDT.
&&
IAC191-231700-
/O.CAN.KARX.FL.W.0013.000000T0000Z-240623T1546Z/
/SPLI4.2.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1046 AM CDT Sun Jun 23 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Turkey River at Spillville.
* ADDITIONAL DETAILS...
- At 10:30 AM CDT Sunday the stage was 7.9 feet.
- Bankfull stage is 8.0 feet.
- Forecast...The river is expected to fall to 3.1 feet Sunday,
June 30.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192
4317 9198
$$
IAC043-240500-
/O.EXT.KARX.FL.W.0024.000000T0000Z-240624T1800Z/
/EKDI4.1.ER.240624T0600Z.240624T0600Z.240624T0600Z.NO/
1046 AM CDT Sun Jun 23 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Turkey River at Elkader.
* WHEN...Until early tomorrow afternoon.
* IMPACTS...At 12.0 feet, minor flooding occurs in areas near the
river.
* ADDITIONAL DETAILS...
- At 9:45 AM CDT Sunday the stage was 11.0 feet.
- Bankfull stage is 12.0 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet just after midnight tonight.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.2 feet on 03/23/2011.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161
4298 9161
$$
FergusonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 21, 1:46 PM CDT, 2 hours 38 minutes earlier. Its key messages:
- Multiple rounds of heavy rain are still to come through Saturday. Many areas are still expected to receive 2-4 inches of rainfall with localized 6+ inch totals, including rain that has already fallen today. These rains will pose a risk for flash flooding, particularly if storms repeatedly track over the same area.
- Widespread river flooding remains likely. While exact basins affected will depend of course on where the heaviest rain occurs, with this rain being routed to the Mississippi, flooding there may last into next week.
- Severe thunderstorms remain the secondary concern today and Saturday, with mainly a risk for damaging winds. This threat is highly conditional on daytime breaks in our periodic heavy rain occurring.
- After a welcome respite from the rain Sunday and Monday, Monday night and Tuesday may feature additional thunderstorms.
Area forecast discussion, Jun 21, 1:46 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service La Crosse WI
146 PM CDT Fri Jun 21 2024
.KEY MESSAGES...
- Multiple rounds of heavy rain are still to come through
Saturday. Many areas are still expected to receive 2-4 inches
of rainfall with localized 6+ inch totals, including rain
that has already fallen today. These rains will pose a risk
for flash flooding, particularly if storms repeatedly track
over the same area.
- Widespread river flooding remains likely. While exact basins affected
will depend of course on where the heaviest rain occurs, with
this rain being routed to the Mississippi, flooding there may
last into next week.
- Severe thunderstorms remain the secondary concern today and Saturday,
with mainly a risk for damaging winds. This threat is highly
conditional on daytime breaks in our periodic heavy rain
occurring.
- After a welcome respite from the rain Sunday and Monday,
Monday night and Tuesday may feature additional thunderstorms.
&&
.DISCUSSION...
Issued at 146 PM CDT Fri Jun 21 2024
Through Saturday: Heavy Rain and Flooding Likely
Our well advertised heavy rain event began unfolding this morning as
a thunderstorm complex moved west to east across the CWA. As
expected, trajectory largely followed the consensus of CAM guidance,
with an axis from Dodge Center to Neillsville picking up 1 to 2
inches based on radar estimates. Additional returns have been seen
through the morning in S MN, roughly along the location of the 850mb
front.
This afternoon into tonight, the potential for an extended period
with flood producing moderate to heavy rain exists. With light to
moderate showers occurring in S MN along the 850mb front this
morning, expect this to reinforce the outflow boundary from our
early morning MCS. This outflow boundary will serve to both increase
convergence along the surface front that will slowly lift northward
to the I-90 corridor while also limiting the northward progression
of this front. With multiple shortwaves translating downstream in
the west-southwesterly flow aloft, expect additional showers to
develop along the 850mb boundary through the afternoon, mainly
affecting areas north of I-90, perhaps as far northeast as Clark
County, which was added to the Flood Watch due to collaboration
concerns. As southerly low level moist advection ramps up across the
central Plains and IA as the main upper trough finally advances over
the Rockies, expect an area of roughly 1000 J/kg of MLCAPE to
develop south of the front. With low level convergence also on the
increase due to factors described previously, expect widespread
convection to develop roughly along the I-90 corridor this afternoon
and evening. Progged PWAT values are approaching 2 inches -
exceeding the 99th percentile of model climatology in some locations
- so expect these to be efficient rain producers with at
least a repeat of the 1 to 2 inches of rain seen this morning
expected this afternoon and evening. Finally, storm motions are
either along the front or a bit southwesterly, suggesting corridors
of training storms are possible.
As we move into Friday night and Saturday morning, increasing
700/850mb moist advection should lead to additional showers and
thunderstorms developing with top end rain rate potential only
increasing as PWAT values reach beyond model climatological
maximums. While the front - and consequently area of new
shower/storm development - should slowly shift southward into NE IA
under influence of outflow from previous thunderstorms, corridors of
heavy rain will continue to be likely as this additional rainfall
moves along the boundary. Main change from previous forecast was to
continue to shift the axis of highest QPF southward to NE IA. Have
expanded the Areal Flood Watch to include Fayette, Clayton, and
Grant Counties as a result.
Saturday into Saturday evening, main upper trough finally pushes
west to east, ushering the front to our southeast. Before it does
so, with plenty of moisture remaining in the southeastern CWA,
additional moderate to heavy rainfall and flooding will be possible.
Main area to watch may be some basins in NE IA as these could be
affected by both Friday night's rainfall and Saturday afternoons.
Good news - in a relative sense as high rain rates are still
expected given the very moist atmosphere - is that the progressive
motion of the front should limit problems.
In summary, including rain that has already fallen, most of the CWA
is favored to see 2 to 4 inches of rain with localized amounts
greater than 6 inches possible, with these localized high end
amounts favored to occur mainly along the I-90 corridor south to NE
IA west of the MS River. This will likely lead to river flooding in
the coming days and potentially flash flooding (risk level 3 of 4
per WPC).
Through Saturday: Severe Thunderstorm Potential
Given the 1000 J/kg of MLCAPE expected to build this afternoon in
NE IA and SE MN, a severe thunderstorm cannot totally be ruled out
as thunderstorms develop in the vicinity of the front. With progged
0-6km shear values around 35 knots, cannot rule out a stray rotating
updraft, but overall hodographs exhibit little curvature.
Additionally, the warm, moist soundings would greatly limit hail
risk as any stones fall to the surface. Therefore, only concerned
about a sporadic severe wind gust, with even this having a very low
potential for occurrence.
Saturday presents a highly conditional risk for severe storms. With
upper level winds on the increase ahead of the upper trough, there
is the potential for perhaps 50 knots of 0-6km bulk shear with a
good amount of turning in the low to mid levels. Additionally, some
guidance suggests closer to 1500 J/kg of MLCAPE could develop in the
SE CWA. Thus, while warm profiles will limit hail risk, should
sufficient destabilization occur, both damaging wind and perhaps a
tornado could occur.
Monday Night and Tuesday: Next Round of Thunderstorm Potential
After a welcome break from the active weather Sunday into Monday,
Monday night into Tuesday. CSU ML severe outlooks suggest some risk
for severe thunderstorms but overall, timing of the next upper wave
appears not to be optimal for our CWA, with severe favored to our
northwest Monday and to our southeast Tuesday. With 3-4 days to go,
will need to continue to keep an eye on this.
&&
.AVIATION /18Z TAFS THROUGH 18Z SATURDAY/...
Issued at 1238 PM CDT Fri Jun 21 2024
With diurnal heating this afternoon, scattered showers and
storms will impact the TAF sites. There appears that there may
be a break in the storms this evening and then they will return
to the forecast for overnight as yet another shortwave trough
moves through the region. With precipitable water values
climbing to around 2.3 inches and warm cloud layer depths over 4
km, these showers and storms will produce heavy rain. As a
result, expecting some IFR/MVFR visibilities at times, but
cannot time them at this time. Ceilings will likely remain in
the IFR/MVFR through the TAF period.
&&
.HYDROLOGY...
Issued at 400 AM CDT Fri Jun 21 2024
Have expanded the flood watch eastward to encompass western
Wisconsin with the latest QPF estimates from the convective
models. The greatest threat for heavy rain still exists along
and west of the Mississippi River, but confidence in the exact
location of the heavy rainfall remains on the low side given how
sensitive the forecast to even small shifts in the movement of
the storms and their effects on subsequent storm morphology.
However, confidence is high in a widespread corridor of 2-4
inches along I-90 with pockets of 5-8 inches of rain not out of
the question.
River flooding concerns will last well into next week and
multiple rivers could exceed moderate flood stage if the
rainfall lines up correctly in their basins. Have also issued
new flood watches for river flooding at various locales along
the Mississippi River and its tributaries where the highest
rainfall totals look to be lining up.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Saturday afternoon for WIZ029-032>034-
041>044-053>055-061.
MN...Flood Watch through Saturday afternoon for MNZ079-086>088-
094>096.
IA...Flood Watch through Saturday afternoon for IAZ008>011-018-019-
029-030.
&&
DISCUSSION...Ferguson
AVIATION...Boyne
HYDROLOGY...SkowHazardous weather outlook, Jun 21, 1:57 PM CDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 157 PM CDT Fri Jun 21 2024 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ029-032>034- 041>044-053>055-061-222300- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston-Clark- Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau-Adams-Vernon- Crawford-Richland-Grant- 157 PM CDT Fri Jun 21 2024 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...Today and Tonight A Flood Watch for flash flooding and river flooding is in effect for today and tonight due to forecast heavy rain. Please reference this product for more information. There is a low potential for a severe storm this afternoon and evening. If a severe thunderstorm occurs, damaging winds would be the main potential hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Flood Watch for flash flooding and river flooding remains in effect through Saturday afternoon due to forecast heavy rain. Please reference this product for more information. Severe storms will be possible Saturday afternoon that could bring damaging winds and possibly a tornado. There may be another round of severe storms Monday night into Tuesday, but it is too early to determine any further details. .SPOTTER INFORMATION STATEMENT... While spotter activation is not expected at this time, any rainfall, flooding, and severe weather reports today through Saturday would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Please monitor flood prone locations and report flooding to our office. WIZ017-222300- Taylor- 157 PM CDT Fri Jun 21 2024 This Hazardous Weather Outlook is for portions of central Wisconsin and north central Wisconsin. .DAY ONE...Today and Tonight Scattered thunderstorms are possible today and tonight with heavy rainfall at times that could result in localized flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Additional thunderstorms are possible on Saturday that could bring more heavy rainfall. Severe storms are possible Saturday afternoon that could bring damaging winds. There may be another round of severe storms Monday night into Tuesday, but it is too early to determine any further details. .SPOTTER INFORMATION STATEMENT... While spotter activation is not expected at this time, any rainfall, flooding, and severe weather reports today through Saturday would be appreciated. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Please monitor flood prone locations and report flooding to our office. APF
In the hours before
Local storm report, Jun 21, 11:28 AM CDT, 4 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
1128 AM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM Rain 2 W Rochester 44.02N 92.52W
06/21/2024 E1.83 Inch Olmsted MN Public
&&Local storm report, Jun 21, 2:04 PM CDT, 2 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
204 PM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM Hail 2 NNE Rochester 44.04N 92.46W
06/21/2024 E0.70 Inch Olmsted MN Trained Spotter
&&
APFLocal storm report, Jun 21, 2:31 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
231 PM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Rain 3 ESE Byron 44.02N 92.59W
06/21/2024 M2.70 Inch Olmsted MN Public
Additional rainfall over past 6 hours. Total
last 24 hours may have exceeded 4.5.
&&Special weather statement, Jun 21, 2:32 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service La Crosse WI
232 PM CDT Fri Jun 21 2024
WIZ054-061-212000-
Crawford WI-Grant WI-
232 PM CDT Fri Jun 21 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT AND CENTRAL
CRAWFORD COUNTIES THROUGH 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Prairie Du Chien, moving northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of north central Grant
and central Crawford Counties, including the following locations...
Wauzeka, Eastman, Steuben, Harris Ridge, Limery Ridge, Maple Ridge,
Petersburg, Boydtown, and Hazen Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4314 9116 4316 9114 4333 9082 4308 9067
4302 9109
TIME...MOT...LOC 1932Z 244DEG 19KT 4311 9106
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
FergusonLocal storm report, Jun 21, 2:46 PM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
246 PM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 AM Rain 1 SW Oronoco 44.15N 92.54W
06/21/2024 M2.56 Inch Olmsted MN Public
&&Local storm report, Jun 21, 3:28 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service La Crosse WI
328 PM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Flood 2 NE Rochester 44.04N 92.45W
06/21/2024 Olmsted MN Emergency Mngr
Street flooding reported northeast part of
town. Drainage ditches full.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:34 AM CDT | River Flood Watch | ARX | Floyd | 20 hr |
| Jun 21, 12:07 PM CDT | River Flood Watch | ARX | Allamakee, Clayton | 21 days |
| Jun 21, 12:07 PM CDT | River Flood Watch | ARX | Clayton | 34 hr |
| Jun 21, 4:26 PM CDT | River Flood Watch | ARX | Clayton | 4 days |
| Jun 21, 4:27 PM CDT | River Flood Watch | ARX | Clayton | 4 days |
Nearby
River Flood Warnings in Iowa, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.